Alert archive / Massachusetts / Special Weather Statements in 2011

Special Weather Statement, NWS Boston/Norton, MA

June 1, 2011Dukes County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jun 1, 2011, 9:22 PM EDT for Dukes County, Massachusetts. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 9:22 PM EDT (01:22 UTC)
Expired
Jun 1, 2011, 10:15 PM EDT
In force
53 min
Issued by
NWS Boston/Norton, MA

County Dukes County, MA

The radar

The Boston radar (KBOX), 75 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 1.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
801 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WWUS81 KBOX 020122
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
922 PM EDT WED JUN 1 2011

MAZ022>024-020215-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
922 PM EDT WED JUN 1 2011

AT 917 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 5 MILES WEST OF AQUINNAH...OR ABOUT 18 MILES
SOUTHWEST OF VINEYARD HAVEN...MOVING EAST AT 45 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...AQUINNAH...CHILMARK...WEST
  TISBURY...VINEYARD HAVEN...TISBURY...OAK BLUFFS AND EDGARTOWN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4139 7043 4139 7044 4134 7029 4133 7073
      4124 7083 4130 7080 4141 7095 4136 7084
      4142 7091 4144 7084 4136 7078 4140 7074
      4144 7083 4146 7077 4141 7073 4148 7059
      4139 7049 4143 7045 4138 7003

$$

DOODY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 7:50 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 1, 7:50 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
750 PM EDT WED JUN 1 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PUSH OFFSHORE AS A COLD
FRONT MOVES THROUGH BY AROUND MIDNIGHT. COOLER AND DRIER AIR WILL
MOVE ACROSS THE REGION THURSDAY AND FRIDAY AS LARGE HIGH PRESSURE
BUILDS WEST OF NEW ENGLAND. DRY AND SLIGHT WARMING EXPECTED ON
SATURDAY. A WEAK FRONT MAY BRING SHOWERS SATURDAY NIGHT AND SUNDAY.
DRY CONDITIONS RETURN TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HAVE UPDATED THE TORNADO WATCH UNTIL 03Z FOR MOST OF THE REGION.
MOST OF ACTIVITY CONTINUES AHEAD OF COLD FRONT MOVING INTO W MA/SW
NH AT 00Z.

PREVIOUS DISCUSSION...
EXPECT ANY LEFTOVER GUSTY SW WINDS WILL DIMINISH AS THEY SHIFT TO W
BEHIND THE FRONT. MAY SEE PATCHY FOG DEVELOP ON THE S COAST THROUGH
AROUND MIDNIGHT PRIOR TO THE DRIER AIR WORKING TO THE COAST.
OTHERWISE...SHOULD SEE IMPROVING CONDITIONS AS THE NIGHT PROGRESSES.

EXPECT DEWPTS TO DROP ESPECIALLY AFTER MIDNIGHT AS THE COOLER AIR
WORKS IN.  OVERNIGHT LOWS MAINLY IN THE 50S...THOUGH MAY SEE A FEW
SPOTS DROP INTO THE UPPER 40S OVER THE HIGHER TERRAIN OF SW NH/W MA.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THURSDAY...HIGH PRES WILL SLOWLY BUILD W OF THE REGION WITH MUCH
COOLER AND DRIER AIR. NW WINDS WILL BE GUSTY...25-30 KT FROM MID
MORNING THROUGH THE AFTERNOON. WILL BE MUCH COOLER THAN
TODAY...HIGHS ONLY IN THE 60S TO MID 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
OVERALL...
UPPER TROUGH OVER THE MARITIMES AND RIDGE OVER THE WESTERN GREAT
LAKES...THIS BRINGS A NORTHWEST FLOW ALOFT ACROSS NEW ENGLAND
FRIDAY.  THE UPPER LOW DIPS SOUTH OVER THE WESTERN ATLANTIC DURING
THE WEEKEND AND CUTS OFF DURING THE WEEKEND.  SHORTWAVE MOVING OVER
THE TOP OF THE RIDGE THEN SLIDES ACROSS NEW ENGLAND SATURDAY
NIGHT/SUNDAY.  THE RIDGE THEN REBUILDS INTO THE NORTHEAST USA DURING
NEXT WEEK.

THE DAILIES/NIGHTLIES...
THURSDAY NIGHT...
UPPER LOW PRESSURE MOVES EAST TO THE MARITIMES.  INTERESTING
DYNAMICS THAT MIGHT SUPPORT SHOWERS...BUT MOISTURE IS SUFFICIENTLY
LIMITED SO THAT CLOUDS LOOK TO BE THE MAIN PRODUCT.  AS THE TROUGH
MOVES EAST...SO WILL THE CLOUDS.  TEMPERATURES ARE A BLEND OF MOS.

FRIDAY-SATURDAY...
OVERALL A FAIR DAY.  WE WILL BE ON THE EDGE OF THE CLOUDS...BUT
LOOKS LIKE ENOUGH OF A DRY NORTHWEST FLOW TO KEEP US MOSTLY CLEAR.
SOME CONCERN THAT CLOUDS FROM THE TROUGH MAY REFORM OVER OR CLOSE TO
EASTERN MASS. ANOTHER DRY DAY SATURDAY WITH HIGH PRESSURE OVER THE
REGION.  INCREASING CIRRUS-LEVEL MOISTURE SO SOME HIGH CLOUDS ARE
EXPECTED.  TEMPS ALOFT AT 6-7C ON FRIDAY WHICH SHOULD SUPPORT UPPER
60S AND LOWER 70S.  TEMPS ALOFT SATURDAY WARM TO 8-10C WHICH WOULD
SUPPORT 70S AWAY FROM THE COAST.

SATURDAY NIGHT-SUNDAY-MONDAY...
WITH THE UPPER LOW TAKING POSITION OFFSHORE...THE UPPER FLOW TURNS
MOVE NORTH-SOUTH ACROSS NEW ENGLAND.  THIS WOULD SLOW DOWN THE
ADVANCE OF WEATHER FROM THE WEST.  SHORTWAVE APPROACHES THROUGH THE
GREAT LAKES SATURDAY NIGHT.  WEAK ISENTROPIC LIFT IN THE WARM
ADVECTION FLOW...ROUGHLY 3-6 MB/HOUR...AND LIMITED MOISTURE. MUCH OF
THIS LOOKS TO SHIFT SOUTH THROUGH NEW YORK CITY-NEW JERSEY-PA...BUT
MAY CLIP OUR AREA ESPECIALLY THE CT VALLEY.  TRAILING COLD FRONT
THEN DROPS SOUTH FROM QUEBEC ON SUNDAY.  LIMITED MOISTURE IN THE
DATA...FOR NOW WE WILL STAY WITH SLIGHT CHANCE POPS. SYSTEM MOVES
OFF DURING MONDAY. TEMPS ARE A BLEND OF GMOS AND HPC VALUES.

TUESDAY-WEDNESDAY...
UPPER LOW LINGERS TO THE EAST WHILE WEAK HIGH SURFACE PRESSURE
BUILDS OVER THE REGION. WE HELD LOW-END POPS ACROSS SOUTHERN NH AND
NORTHERN MASS.  TEMPS ARE A BLEND OF GMOS AND HPC VALUES.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT...LOW TO MEDIUM CONFIDENCE MAINLY FOR TIMING.  STILL SEEING
DEVELOPING TSTMS ACROSS PORTIONS OF CENTRAL AND WESTERN MA AND S RI
THIS EVENING AS COLD FRONT PUSHES INTO CT VALLEY AT 00Z. EXPECT
SHOWERS/TSTMS TO CONTINUE THROUGH AROUND 03Z WITH  BRIEF LOCAL
MVFR-IFR CIGS/VSBYS IN ANY SHOWERS/TSTMS. ONCE PRECIP PASSES...MAY
SEE PATCHY IFR VSBYS IN PATCHY FOG THROUGH 06Z...THEN SHOULD IMPROVE
TO VFR AS DRIER AIR MOVES IN.

THURSDAY...HIGH CONFIDENCE VFR. MAY SEE SCT-BKN VFR CLOUDS IN FAIR
WEATHER CU DEVELOPMENT INLAND.

KBOS TERMINAL...MEDIUM CONFIDENCE. VFR THROUGH 21Z...THEN LOCAL
MVFR-IFR CIGS/VSBYS IN SHOWERS/TSTMS. EXPECT CONVECTION AND FRONT TO
PUSH THROUGH BY 00Z-01Z...THEN WILL IMPROVE TO VFR.  GUSTY WINDS AND
HAIL POSSIBLE IN ANY TSTMS. BY MIDNIGHT...EXPECT VFR CONDITIONS.
THURSDAY...VFR.

OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...

GENERALLY VFR THROUGH THE PERIOD. MODERATE TO HIGH CONFIDENCE.

&&

.MARINE...
TONIGHT...SHOWERS AND THUNDERSTORMS WILL PUSH OFFSHORE AND WEAKEN
EARLY TONIGHT WITH GUSTY SW WINDS. SEAS HAVE FINALLY BEGUN TO BUILD
ON THE EASTERN OUTER WATERS...AND EXPECT TO CONTINUE TO BUILD WITH
THE CONTINUED SW FETCH PRIOR TO FRONTAL PASSAGE. HAVE CONTINUED
SMALL CRAFT.

THURSDAY...WINDS SHIFT TO W-NW WITH GUSTS UP TO 30 KT. SEAS WILL
SUBSIDE NEARSHORE...BUT WILL REMAIN AT AROUND 5 FT ON THE OUTER
WATERS THROUGH THE DAY.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THU NIGHT AND FRI...NW WINDS MAY GUSTS TO 25 KT ESPECIALLY NEAR
SHORE.

SAT AND SUN...LIGHTER WINDS AS WEAK HIGH PRES BUILDS OVER THE AREA
SAT FOLLOWED BY A BROAD/WEAK LOW PRES SUN.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR MAZ023.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ230>237-
     250-251-254>256.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...WTB/EVT
MARINE...WTB/EVT
Hazardous weather outlook, Jun 1, 7:44 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
744 PM EDT WED JUN 1 2011

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>006-008-022345-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-BLOCK ISLAND RI-
744 PM EDT WED JUN 1 2011

...TORNADO WATCH 416 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-RIZ007-022345-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NEWPORT RI-
744 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>236-250-254>256-022345-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
744 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE ACROSS
THE WATERS THIS EVENING. THE GREATEST CHANCE WILL BE ACROSS THE
NORTHERN WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-237-251-022345-
BOSTON HARBOR-BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
744 PM EDT WED JUN 1 2011

...TORNADO WATCH 416 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 1, 7:44 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
744 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HAIL             HUDSON                  42.76N  71.43W
06/01/2011  E0.75 INCH       HILLSBOROUGH       NH   CO-OP OBSERVER

0825 AM     HAIL             MAYNARD                 42.43N  71.46W
06/01/2011  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

0900 AM     HAIL             NORTH READING           42.58N  71.08W
06/01/2011  M1.00 INCH       MIDDLESEX          MA   HAM RADIO

            HILLVIEW COUNTRY CLUB

0905 AM     HAIL             GEORGETOWN              42.73N  70.98W
06/01/2011  E0.75 INCH       ESSEX              MA   AMATEUR RADIO

0910 AM     HAIL             PAWTUCKET               41.87N  71.37W
06/01/2011  E0.75 INCH       PROVIDENCE         RI   PUBLIC

0925 AM     HAIL             FREETOWN                41.82N  71.05W
06/01/2011  M0.75 INCH       BRISTOL            MA   HAM RADIO

0307 PM     HAIL             SWANZEY                 42.87N  72.28W
06/01/2011  M0.75 INCH       CHESHIRE           NH   AMATEUR RADIO

0312 PM     HAIL             KEENE                   42.93N  72.28W
06/01/2011  M0.75 INCH       CHESHIRE           NH   AMATEUR RADIO

            WEST STREET OVERPASS

0314 PM     HAIL             KEENE                   42.93N  72.28W
06/01/2011  M1.00 INCH       CHESHIRE           NH   AMATEUR RADIO

            WINCHESTER STREET AREA

0316 PM     HAIL             KEENE                   42.95N  72.30W
06/01/2011  E1.50 INCH       CHESHIRE           NH   TRAINED SPOTTER

0316 PM     HAIL             KEENE                   42.95N  72.30W
06/01/2011  E1.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

0317 PM     HAIL             KEENE                   42.95N  72.30W
06/01/2011  E0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            REPORTED FROM PARK AVENUE

0320 PM     HAIL             KEENE                   42.93N  72.28W
06/01/2011  M1.00 INCH       CHESHIRE           NH   CO-OP OBSERVER

0321 PM     HAIL             KEENE                   42.93N  72.28W
06/01/2011  M1.50 INCH       CHESHIRE           NH   AMATEUR RADIO

            TANGLEWOOD ESTATES AREA OF W KEENE

0323 PM     TSTM WND DMG     DEERFIELD               42.55N  72.60W
06/01/2011                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON ROUTE 116 AND HILLSIDE ROAD

0326 PM     HAIL             KEENE                   42.95N  72.30W
06/01/2011  E1.75 INCH       CHESHIRE           NH   LAW ENFORCEMENT

0332 PM     HAIL             HUNTINGTON              42.24N  72.88W
06/01/2011  M1.00 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0332 PM     HAIL             CHESTERFIELD            99.99N 999.99W
06/01/2011  M1.00 INCH       HAMPDEN            MA   HAM RADIO

            HAM RADIO

0342 PM     HAIL             PLAINFIELD              42.52N  72.92W
06/01/2011  E0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0345 PM     HAIL             NORTHAMPTON             42.33N  72.64W
06/01/2011  M1.25 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0346 PM     HAIL             NORTHAMPTON             42.33N  72.64W
06/01/2011  M1.25 INCH       HAMPSHIRE          MA   HAM RADIO

            HAM RADIO

0350 PM     HAIL             NORTHAMPTON             42.33N  72.68W
06/01/2011  E1.75 INCH       HAMPSHIRE          MA   FIRE DEPT/RESCUE

            PER FIRE CHIEF VIA RELAYED MEDIA

0358 PM     TSTM WND DMG     NORTHAMPTON             42.33N  72.68W
06/01/2011                   HAMPSHIRE          MA   TRAINED SPOTTER

            TREE DOWN ON CAR ON WALNUT ST

0410 PM     HAIL             BELCHERTOWN             42.28N  72.40W
06/01/2011  M1.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0423 PM     FUNNEL CLOUD     2 ENE WESTFIELD         42.15N  72.72W
06/01/2011                   HAMPDEN            MA   ASOS

            REPORTED AT AIRPORT

0428 PM     HAIL             SPRINGFIELD             42.12N  72.54W
06/01/2011  E0.88 INCH       HAMPDEN            MA   TRAINED SPOTTER

0430 PM     TORNADO          WESTFIELD               42.14N  72.76W
06/01/2011                   HAMPDEN            MA   LAW ENFORCEMENT

            POSSIBLE TORNADO TOUCHDOWN IN SHAKER ROAD AREA.

0432 PM     TORNADO          SPRINGFIELD             42.12N  72.54W
06/01/2011                   HAMPDEN            MA   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED TORNADO ON THE GROUND
            ONE HALF MILE FROM MAIN STREET. WIDESPREAD DAMAGE.

0524 PM     TORNADO          STURBRIDGE              42.10N  72.06W
06/01/2011                   WORCESTER          MA   LAW ENFORCEMENT

            STATE POLICE NORTHAMPTON REPORTS TORNADO ON THE GROUND
            IN STURBRIDGE ON INTERSTATE 84 EXIT. CARS OVERTURNED.

0525 PM     HAIL             MANSFIELD CENTER        41.77N  72.20W
06/01/2011  M1.00 INCH       TOLLAND            CT   BROADCAST MEDIA

            MEDIA

0557 PM     HAIL             SPENCER                 42.24N  71.99W
06/01/2011  M0.88 INCH       WORCESTER          MA   COCORAHS

0557 PM     NON-TSTM WND GST SPENCER                 42.24N  71.99W
06/01/2011  M60 MPH          WORCESTER          MA   COCORAHS

0607 PM     TORNADO          WESTFIELD               42.14N  72.76W
06/01/2011                   HAMPDEN            MA   UTILITY COMPANY

            ELECTRIC COMPANY REPORTED TO POLICE A TORNADO ON THE
            GROUND IN SOUTHWEST PORTION OF WESTFIELD.

0620 PM     TORNADO          SPRINGFIELD             42.12N  72.54W
06/01/2011                   HAMPDEN            MA   LAW ENFORCEMENT

            STATE POLICE REPORT TORNADO IN NORTH SPRINGFIELD AREA.

0630 PM     HAIL             CHICOPEE                42.15N  72.61W
06/01/2011  M0.75 INCH       HAMPDEN            MA   TRAINED SPOTTER

0725 PM     TORNADO          STURBRIDGE              42.10N  72.06W
06/01/2011                   WORCESTER          MA   AMATEUR RADIO

            AMATEUR RADIO REPORT OF A TORNADO TOUCHDOWN IN
            STURBRIDGE AT ROUTE 49A

0740 PM     HAIL             GARDNER                 42.58N  71.99W
06/01/2011  E1.75 INCH       WORCESTER          MA   AMATEUR RADIO

&&

AED
Special weather statement, Jun 1, 7:55 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
755 PM EDT WED JUN 1 2011

MAZ018-020-021-RIZ003>007-020030-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-WASHINGTON RI-WESTERN KENT RI-WESTERN PLYMOUTH MA-
755 PM EDT WED JUN 1 2011

AT 750 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL 3 MILES NORTH OF NORTH KINGSTOWN...OR ABOUT 7 MILES
NORTHWEST OF NEWPORT...MOVING EAST AT 60 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...PRUDENCE ISLAND...PORTSMOUTH...
  BRISTOL...WARREN...LITTLE COMPTON...TIVERTON...SWANSEA...
  SOMERSET...WESTPORT...FALL RIVER...DARTMOUTH...NEW BEDFORD...
  ACUSHNET...MATTAPOISETT...ROCHESTER AND MARION.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4168 7156 4172 7136 4167 7137 4159 7130
      4173 7132 4184 7074 4167 7071 4161 7080
      4162 7085 4158 7082 4162 7089 4153 7092
      4148 7103 4150 7108 4145 7120 4154 7122
      4147 7124 4145 7140 4149 7141 4144 7144

BELK
Special weather statement, Jun 1, 7:56 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
756 PM EDT WED JUN 1 2011

CTZ002-003-MAZ004-008>012-020030-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN
WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WESTERN HAMPDEN
MA-WESTERN HAMPSHIRE MA-
756 PM EDT WED JUN 1 2011

AT 754 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM SOUTHAMPTON TO 10 MILES
WEST OF CANTON...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF
CHICOPEE TO 2 MILES EAST OF TORRINGTON...MOVING EAST AT 50 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HOLYOKE...SOUTHWICK...SOUTH
  HADLEY...WEST SPRINGFIELD...CHICOPEE...GRANBY...CANTON...
  SIMSBURY...AGAWAM...AVON...SPRINGFIELD...LUDLOW...EAST GRANBY...
  BELCHERTOWN...SUFFIELD...LONGMEADOW...BLOOMFIELD...EAST
  LONGMEADOW...WINDSOR LOCKS...WILBRAHAM...ENFIELD...WINDSOR...
  PALMER...HAMPDEN...WARE...SOUTH WINDSOR...EAST WINDSOR...SOMERS...
  WARREN...MONSON...WEST BROOKFIELD...NORTH BROOKFIELD...
  BROOKFIELD...BRIMFIELD...VERNON...ROCKVILLE AND ELLINGTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4199 7303 4228 7273 4230 7198 4179 7250
      4178 7302 4180 7302 4181 7295 4188 7295
      4190 7294 4191 7291 4197 7290 4196 7303
      4198 7303

BELK
Special weather statement, Jun 1, 8:15 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
815 PM EDT WED JUN 1 2011

MAZ004-005-026-020045-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX
COUNTY MA-
815 PM EDT WED JUN 1 2011

AT 813 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND UP
TO NICKEL SIZED HAIL 3 MILES NORTH OF PRINCETON...OR ABOUT 6 MILES
WEST OF LEOMINSTER...MOVING EAST AT 45 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...FITCHBURG...LEOMINSTER...
  STERLING...LUNENBURG...CLINTON...LANCASTER...SHIRLEY...BOLTON...
  HARVARD...AYER...GROTON...STOW...BOXBOROUGH...LITTLETON...ACTON...
  MAYNARD...WESTFORD AND CHELMSFORD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4263 7137 4241 7135 4239 7197 4257 7198

BELK
Special weather statement, Jun 1, 8:39 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
839 PM EDT WED JUN 1 2011

MAZ004>007-014>016-019-022-026-020145-
BARNSTABLE MA-CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN
NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN ESSEX
MA-
839 PM EDT WED JUN 1 2011

AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL OVER BOXBOROUGH...OR ABOUT 13 MILES EAST OF
LEOMINSTER...MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ACTON...MAYNARD...LITTLETON...
  DUNSTABLE...WESTFORD...WAYLAND...CONCORD...CHELMSFORD...CARLISLE...
  LINCOLN...LOWELL...WESTON...DRACUT...BEDFORD...WALTHAM...
  BILLERICA...LEXINGTON...NEWTON...TEWKSBURY...BURLINGTON...
  WATERTOWN...BELMONT...ARLINGTON...BRIGHTON...BROOKLINE...
  WILMINGTON...WOBURN...ALLSTON...WINCHESTER...FOREST HILLS...JAMAICA
  PLAIN...CAMBRIDGE...MEDFORD...SOMERVILLE...ANDOVER...STONEHAM...
  READING...BOSTON...CHARLESTOWN...SOUTH BOSTON...EVERETT...MALDEN...
  WAKEFIELD...MELROSE...NORTH READING...EAST BOSTON...CHELSEA...
  LYNNFIELD...SAUGUS...REVERE...MIDDLETON...WINTHROP...LYNN...
  PEABODY...BOXFORD...DANVERS...TOPSFIELD...NAHANT...HULL...
  HINGHAM...SWAMPSCOTT...WENHAM...SALEM...HAMILTON...COHASSET...
  BEVERLY...IPSWICH...MANCHESTER...ESSEX...GLOUCESTER AND ROCKPORT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4250 7081 4254 7085 4253 7084 4254 7085
      4248 7082 4242 7094 4245 7095 4244 7095
      4235 7095 4233 7101 4231 7092 4235 7088
      4219 7071 4245 7173 4267 7168 4270 7078
      4266 7069 4270 7063 4264 7057

DOODY
Special weather statement, Jun 1, 9:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
922 PM EDT WED JUN 1 2011

MAZ022>024-020215-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
922 PM EDT WED JUN 1 2011

AT 917 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 5 MILES WEST OF AQUINNAH...OR ABOUT 18 MILES
SOUTHWEST OF VINEYARD HAVEN...MOVING EAST AT 45 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...AQUINNAH...CHILMARK...WEST
  TISBURY...VINEYARD HAVEN...TISBURY...OAK BLUFFS AND EDGARTOWN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4139 7043 4139 7044 4134 7029 4133 7073
      4124 7083 4130 7080 4141 7095 4136 7084
      4142 7091 4144 7084 4136 7078 4140 7074
      4144 7083 4146 7077 4141 7073 4148 7059
      4139 7049 4143 7045 4138 7003

DOODY

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:03 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester27 min
Jun 1, 8:10 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester44 min
Jun 1, 8:15 PM EDTSpecial Weather StatementBOXMiddlesex30 min
Jun 1, 8:22 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester38 min
Jun 1, 8:39 PM EDTSpecial Weather StatementBOXEssex, Middlesex, Suffolk66 min
Jun 1, 8:47 PM EDTSpecial Marine WarningBOX58 min
Jun 1, 8:48 PM EDTSevere Thunderstorm WarningBOXBarnstable, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more42 min
Jun 1, 8:58 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester32 min
Jun 1, 9:03 PM EDTSpecial Marine WarningBOX57 min
Jun 1, 9:34 PM EDTSpecial Marine WarningBOX56 min
Jun 1, 9:34 PM EDTSpecial Weather StatementBOXNorfolk, Suffolk56 min
Jun 1, 9:54 PM EDTSpecial Marine WarningBOX50 min
Jun 1, 9:58 PM EDTSpecial Marine WarningBOX62 min
Jun 1, 10:53 PM EDTSpecial Weather StatementBOXBarnstable37 min
Jun 1, 10:55 PM EDTSpecial Marine WarningBOX40 min
Jun 1, 11:49 PM EDTSpecial Marine WarningBOX26 min
Jun 1, 11:55 PM EDTSpecial Weather StatementBOXNantucket50 min

Nearby

Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.